I was diagnosed with ADHD two years ago. I am 34 years old now. I see now how I have been ADHD all my life but was mistakenly diagnosed with manic bipolar in my early twenties which needless to say... Medications never worked and I would always stop using them. I moved a lot in my twenties and was unable to form good lasting friendship as well as had very unhealthy intimate relationships. I always been very impulsive and extremely emotional, sensitive and utterly manic. O thought I was just insane until I started taking meds for ADHD. I started with Adderall IR 45 ml and up to 60 ml within 4 months.. it changed my life but I was too jittery on it and wanted something less potent. I tried extended release and it was great but sleeping was hard so I am now on Concerts 36 ml a day for a week. I love how calm and collected it makes me but I am also a zombie, I rather be alone all the time, I'm irritated by people and I'm super sleepy and unmotivated is this normal? Will it go away? I heard Dexadrine may be better or Focalin? Any thought?
It sounds like your dose of Concerta is too low. You should feel alert and more focused not sleepy and zombie like. I am wondering why they didnt keep you on Adderall XR, since it was working, and just give you something to help you sleep. My son has ADHD and when he was on stimulant therapy, they gave him a small dose of clonidine at night and it worked like a charm. Clonidine is actually a blood pressure medication but it makes you sleepy as a side effect. The dose wont be enough to lower your blood pressure but it will help you sleep and it is not addictive. Try not to switch meds to fast either. You will adjust to the jittery side effect in time as your body gets used to the drug.
My son is 14 and weighs about 130 lbs. He starts his school year with I think 21mg then 36 then up to 54mgs of Concerta. He gradually goes up every two weeks. He takes it first thing when he gets up and is alert and able to concentrate. He also has no problem sleeping at night too.
Your dose is supposed to go by your height and weight. Check with your doctor.
I'm sorry you were misdiagnosed for so long, I too was misdiagnosed the exact same way. I also believe as the others your dosage needs to be raised. I had trouble sleeping at night time too, so they prescribed me trazodone to help me sleep at night. The combination made it perfect that I could concentrate all day and keep it together, then sleep when it was time simply by taking my sleeping pill. I also have anxiety though, so now I'm on concerta and Xanax to help keep me calm when I have anxiety attacks with or without my concerta and to help me to sleep. If you have any anxiety attacks when on higher dosage, you may want to speak with your doctor about that, but its definitely better to go back on your higher dosage and have a sleeping pill to help you sleep. It's not uncommon to need that.
Yes when I first started it I started 27mg. My mom said she saw me irritable and also the 27mg concerta was not working for me. My dr higher the dose to 37 mg and said your body will just get used to it. If you feel sleepy or anxiety its sideeffects. I also take my concerta with .25 xanacts and it helps the anxiety and kinda wakes me up which is weird. I hope im not having a crash right away. The dr said your body is just adjusting so stick with it also good luck !
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Mar 2013 • 2 answers
Has marijuana or syn marijuana in combo with Concerta ER 18mg ever have reports of bad side effects?
Updated 8 Sep 2011 • 1 answer
Updated 25 Jul 2012 • 2 answers
Updated 14 Aug 2012 • 4 answers
Updated 11 Jan 2014 • 1 answer